It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Polycystic Ovary Syndrome (PCOS) Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-28-2005, 01:47 PM   #1
Member
(female)
 
Join Date: Oct 2005
Posts: 91
mustangsally65 HB User
Metformin makes me feel awful

How long does it take to get used to Metformin/Glucophage and not feel so bad? I've been on it for a week, two 500mg pills a day. I am hungry all the time, I crave sweets, and my stomach is always upset even though I take the pills with meals. I'm tired, have no energy, and want to sleep all the time. Does it ever get any better?

 
The Following User Says Thank You to mustangsally65 For This Useful Post:
candace5831 (05-06-2012)
Old 11-28-2005, 11:29 PM   #2
Junior Member
(female)
 
Join Date: Mar 2004
Location: Iowa
Posts: 41
GP883 HB User
Re: Metformin makes me feel awful

I am on 500 mg 2 x a day. The side effects got better after 2 weeks or so. I was on the potty every hour at first and it made me feel like I was going to get sick all the time. I decided to stick it out. The side effects are still there but not enough to make me stop taking it. I took pepto for about a week and that helped alot. I was so excited and it was totally worth feeling like crap because I ovulated about 2 weeks or so after I started taking it. Before the Metformin I did not ovulate at all. Now I am on the 2 week wait to see if we are preggo

Good luck,
Lisa

 
Sponsors Lightbulb
   
Old 11-28-2005, 11:32 PM   #3
Junior Member
(female)
 
Join Date: Mar 2004
Location: Iowa
Posts: 41
GP883 HB User
Re: Metformin makes me feel awful

I forgot to tell you that you might also want to cut down on your carb intake. Alot of people complain about eating a high carb meal and then everything passes through really fast.

 
Old 11-29-2005, 08:48 AM   #4
Member
(female)
 
Join Date: Oct 2005
Posts: 91
mustangsally65 HB User
Re: Metformin makes me feel awful

Congrats on ovulating, Lisa! That is really great!

I'm not TTC, but I am taking it primarily for insulin resistance. Thankfully I haven't had too much bowel problems, but I just have a general feeling of malaise and when I bend over my stomach feels so upset. If I don't eat every few hours I feel kind of queasy as well.

I am cutting out carbs, to help with the insulin resistance, but it is hard because I'm craving sweets! It's really great to know that you do get better.

Thanks and good luck on your possible pregnancy!

Sally

 
Old 12-07-2005, 06:12 AM   #5
Newbie
(female)
 
Join Date: Oct 2005
Posts: 5
jenna623 HB User
Re: Metformin makes me feel awful

I am on the opposite end of the spectrum, so to speak. I started with 500 2 x a day (for 3 months) and my ob/gyn just increased me to 850 2 x a day. I am having, though, the same thing as you in one aspect: I cannot stop eating, I am craving food, all day long. I thought that metformin was supposed to HELP with controling appetite - especially in my case, as I have very high levels of testosterone and that was what was making my appetite huge before I was diagnosed and the Dr. said this would help immensely. Well, at 1000 mg a day, it did, but at 1700, it has gone back. Totally confused on this one...but, unlike you I have had not one, and I mean NOT ONE side affect AT ALL (sorry to tell you that).

 
Old 12-07-2005, 08:56 AM   #6
Member
(female)
 
Join Date: Oct 2005
Posts: 91
mustangsally65 HB User
Re: Metformin makes me feel awful

I'm glad you haven't felt bad, Jenna. But I have stopped being hungry all the time. Yesterday I had a bowl of cereal, an apple, two cheese sticks, and a small frozen pizza. That was all I ate all day. And I wasn't hungry.

Have you cut down on sugars and carbs? it has helped me immensely, even though it's a major pain! Drink diet drinks instead of regular soda, use Splenda instead of sugar, and cut out white bread, potatoes, white rice etc. Eat more whole grains and more protein/fruits and vegetables.

It helped me, and I never thought I'd not be hungry all the time. Oh, and keep some sugar-free cookies on hand for the difficult times.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Metformin is killing me! johnny99 Diabetes 4 02-14-2010 07:41 PM
New to Metformin and confused jjones2004 Diabetes 6 08-04-2007 02:04 PM
Metformin vs. Metformin ER WilsonSolution Diabetes 2 02-02-2007 11:49 AM
I cannot get this thing in line. RangerBob Diabetes 7 08-24-2006 08:35 PM
Metformin XL side effects strong_one Diabetes 1 03-28-2006 02:31 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



bee01 (3), Ayria (3), heidimichelle (2), ArmyMommie (2), darkstorm928 (2), all4him (2), quietob (2), JuLieL8508 (1), Sari05 (1), mustangsally65 (1)

Site Wide Totals

teteri66 (1164), MSJayhawk (999), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (667), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 09:20 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!